Thunderstorm Wind, Wake
- When
- July 12, 6:04 PM EST
- Where
- Wake County, Garner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.717, -78.617
Trees were blown down at the intersection of Timber and Woodland Roads.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 12, 1:20 PM EST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 220 PM EDT MON JUL 12 2004 .SHORT TERM... ONCE AGAIN SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA WILL CONTINUE INTO THE EVENING HOURS AND GRADUALLY DISSIPATE. STORMS HAVE A LITTLE BETTER UPPER SUPPORT TODAY AND COULD LINGER WELL INTO THE EVENING HOURS UNTIL MIDNIGHT...ESPECIALLY IN THE EAST. TUESDAY...A NEAR CARBON COPY OF MONDAY WITH THE EXCEPTION OF MODELS DECREASING MEAN RH ACROSS THE AREA BRINING IN SOME SLIGHTLY DRIER AIR. HOWEVER UPPER TROUGH WILL BE DIGGING SOUTH AND A SLIGHTLY MORE AMPLIFIED SHORTWAVE WILL HELP TO KEEP ENOUGH INSTABILITY AROUND TO SUPPORT AFTERNOON THUNDERSTORMS. A WEAK SURFACE FRONT WILL BE LOCATED ACROSS CENTRAL NC TUE AFTN AND SHOULD ACT AS A FOCUS FOR ACTIVITY. WILL KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR TUESDAY. BEST CHANCES FOR STRONG TO SEVERE STORMS TUESDAY LOOKS TO BE IN THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN BUT STORMS WILL BE DEPENDENT UP ON SURFACE BOUNDARY. HIGH CONTINUE IN THE LOW TO MID 90S. WEDNESDAY...EVEN DRIER AIR FILTERS IN FROM THE NW WITH A LITTLE LOW TO MID LEVEL MOISTURE EVIDENT ON MODEL SOUNDINGS. CONVECTIVE PARAMETERS CONTINUE TO BECOME MORE UNSTABLE FOR WEDNESDAY ALONG WITH THE INTRODUCTION OF BETTER UPPER DIVERGENCE DUE TO AN APPROACHING JET STREAK, LIMITING FACTOR FOR WEDNESDAY LOOKS TO BE DEEP MOISTURE HOWEVER GIVEN STEEPENING LAPSE RATES AND SOME MSTR WILL KEEP A MENTION OF THUNDERSTORMS IN FOR WEDNESDAY. HIGH WILL AGAIN SOAR INTO THE MID 90S. THURSDAY LOOKS TO BE DRY FOR NOW WITH COLD FRONT PUSHING TO THE COAST IN THE MORNING WITH DEEP NW FLOW. IN THE WAKE OF THIS FRONT IT LOOKS AS THOUGH WE WILL SEE A WELCOME COOL DOWN TO TEMPS FOR THE END OF THE WEEK NO AFTERNOON THUNDERSTORMS ACTIVITY. && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... MODELS CONTINUE TO BE IN AGREEMENT WITH A DEEP LONGWAVE TROUGH OVER THE EAST COAST THROUGH THE PERIOD. THICKNESS TROUGH REACHES THE AREA ON FRIDAY AND REMAINS THROUGH SATURDAY. GFS 1000-850 THICKNESS VALUES SUGGEST HIGHS IN THE LOWER 80S...STRANGELY BELOW THE MEX GUIDANCES UPPER 80S. WILL COMPROMISE AND STICK WITH CURRENT FORECAST OF MID 80S. ON SUNDAY THICKNESSES RISE AHEAD OF A COLD FRONT AND SHORTWAVE TROUGH. WILL INTRODUCE A SMALL CHANCE POP WITH THIS FEATURE. GFS INDICATES ANOTHER DROP IN TEMPS AGAIN ON MONDAY BEHIND THE FRONT AS HIGH PRESSURE ORIGINATING OVER HUDSON BAY BUILDS SOUTH...BUT THIS IS CLIMOTALOGICALLY ABNORMAL AND WILL KEEP TEMPS NEAR NORMAL ON MONDAY. && .AVIATION... DEVELOPING SHOWERS ARE BEARING DOWN ON INT AND GSO...SO WILL INCLUDE A TEMPO FOR TSRA UNTIL 22Z. LESS CERTAIN ABOUT IF RDU/FAY/RWI WILL HAVE TSRA SO WILL GO WITH VCTS IN THOSE LOCATIONS UNTIL 02Z. FOG SHOULD DEVELOP ONCE AGAIN TONIGHT...PERSISTENCE AND GUIDANCE INDICATE MVFR VIS FROM 10Z TO 13Z. WITH THE PASSAGE OF AN 850 TROUGH...FLOW SHOULD TURN MORE WESTERLY TONIGHT WHICH MAY PREVENT MUCH LOW CLOUDS FROM FORMING. HOWEVER VORT AXIS MOVING ACROSS SHOULD KEEP CEILINGS AOA 5 KFT. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && JO/DS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 736 AM EDT MON JUL 12 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-131000- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 736 AM EDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL TROUGH APPROACHES THE AREA. MANY STORMS WILL PRODUCE INTENSE LIGHTNING AND LOCALLY HEAVY RAIN WHICH MAY CAUSE LOCALIZED FLOODING. A FEW STRONGER STORMS MAY PRODUCE LOCALLY DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN... ISOALTED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON TUESDAY AND WEDNESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES CROSS THE AREA. A COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY...AND THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. THE MAIN THREAT AT THIS TIME APPEARS TO BE DAMAGING WIND GUSTS. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 421 PM EDT MON JUL 12 2004 NCZ008>011-122115- GRANVILLE NC-HALIFAX NC-VANCE NC-WARREN NC- 421 PM EDT MON JUL 12 2004 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...GRANVILLE...VANCE AND HALIFAX COUNTIES THROUGH 515 PM EDT... AT 421 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BULLOCK...OR ABOUT 15 MILES NORTH OF OXFORD...MOVING EAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TOWNSVILLE AROUND 430 PM EDT... KERR LAKE AROUND 435 PM EDT...WISE AROUND 445 PM EDT...LAKE GASTON AROUND 445PM...PASCHALL AROUND 450 PM EDT...MACON AROUND 455 PM EDT...VAUGHAN AROUND 500 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. JO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 513 PM EDT MON JUL 12 2004 NCZ021-022-038-039-122215- DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC- 513 PM EDT MON JUL 12 2004 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH...GUILFORD... DAVIDSON AND RANDOLPH COUNTIES THROUGH 615 PM EDT... AT 513 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTH OF RURAL HALL TO 22 MILES WEST OF WEST BEND...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...PFAFFTOWN ...WINSTON-SALEM...HIGH POINT...GREENSBORO AND THOMASVILLE. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. RAINFALL RATES EXCEEDING ONE INCH PER HOUR CAN BE EXPECTED WITH THESE STORMS. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF AN APPROACHING LIGHTNING STORM OR WHEN THUNDER IS HEARD. BL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 638 PM EDT MON JUL 12 2004 NCZ009>011-026-027-039>041-075-076-130000- CHATHAM NC-FRANKLIN NC-HALIFAX NC-LEE NC-MOORE NC-NASH NC- RANDOLPH NC-VANCE NC-WAKE NC-WARREN NC- INCLUDING THE CITIES OF...ASHEBORO...CARTHAGE...CARY... DOWNTOWN RALEIGH...HALIFAX...HENDERSON...LOUISBURG...NASHVILLE... PITTSBORO...RALEIGH...RANDLEMAN...ROANOKE RAPIDS...ROCKY MOUNT... SANFORD...SILER CITY...SOUTHERN PINES...WARRENTON AND WEST RALEIGH 638 PM EDT MON JUL 12 2004 STRONG STORMS WILL AFFECT AREAS FROM ROBBINS UP TO BENNETT AND SILER CITY... FROM HARRIS LAKE AND FUQUAY-VARINA UP TO HOLLY SPRINGS AND APEX... AND FROM LOUISBURG UP TO WARRENTON AND KERR LAKE. GUSTY WINDS OF 30 TO 40 MPH... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. ANYONE IN THE PATH OF THESE STORMS SHOULD STAY INDOORS UNTIL THE STORM HAS PASSED. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO GET STRUCK BY LIGHTNING. MOTORISTS MAY ENCOUNTER TORRENTIAL DOWNPOURS THAT COULD GREATLY REDUCE VISIBILITIES. GIH
The Raleigh/Durham radar (KRAX), 13 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were blown down at the intersection of Timber and Woodland Roads.
Part of a roof was blown off of a house and trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414991, 5414992.